MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SIERRA SYSTEM; OCCIPITAL ROD, 90 DEGREES

SEASPINE ORTHOPEDICS CORPORATION SIERRA SYSTEM; OCCIPITAL ROD, 90 DEGREES
Model Number 50-6290
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 12 mar 2021, seaspine was alerted that a rod used in the construct had broken in the postoperative period, and the patient went to the emergency room for treatment.No explants have been made available for examination at this time, as the device remains in situ.X- ray images indicate there was no change in the patient's condition following discovery of the damage to the construct, and revision surgery has not yet been scheduled.Communication with the reporter indicates the cause of the rod fracture may be related to stress put on the construct.The surgeon continues to monitor the patient for any indication necessitating additional treatment.Review of labeling: possible adverse events: -bending, disassembly or fracture of implant and components.
 
Event or Problem Description
The patient underwent spinal surgery consisting of products from seaspine's sierra system on (b)(6) 2020.On 12 mar 2021, seaspine was alerted that a rod used in the construct had broken in the postoperative period, and the patient went to the emergency room for treatment.X-ray images taken at this time did not indicate a change in the patient's condition, and the surgeon elected to postpone revision surgery.

Brand Name
SIERRA SYSTEM
Common Device Name
OCCIPITAL ROD, 90 DEGREES
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key11642493
Report Number3012120772-2021-00029
Device Sequence Number3909613
Product Code KWP
UDI-Device Identifier10889981043247
UDI-Public10889981043247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-6290
Device Catalogue Number50-6290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;